# SDR 2007FA0000490

- Difficulty date: May 25, 2007
- Submitted: May 30, 2007
- Operation: General aviation
- Engine: Cont IO240B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: IO240A
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRANKSHAFT  HAD A VERY LARGE, DEEP FORGING LAP ON THE NR 3 CRANK CHEEK. AN EFFORT WAS MADE TO REMOVE THE LAP BY LOCALIZED GRINDING BUT THE IT WAS TOO DEEP TO REMOVE. CRANKSHAFT WAS DETERMINED UNAIRWORTHY BY ENGINEERING.
